Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Query about over dose of antidepressants - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1701 Questions
User :   I began taking 50mg of Zoloft in 2007. Over the past 3.5 years, I have had to steadily increase the dose in order to achieve the same results. I am now on 200mg, and I am beginning to feel depressed again. I'm rather anxious about the prospect of switching medications, but at the same time, I don't want to continue taking more and more Zoloft. Is it common for them to stop working over time?
Doctor :   Hi
User :   Hello.
Doctor :   let me read ur qwery
Doctor :   yes
Doctor :   over time antidepressants effect tends to wear off
User :   So do people just have to take more and more or constantly switch medications?
Doctor :   switching of medications is done as needed and if there are side effects
User :   From what I understand, 200 mg of Zoloft is the "maximum dose". Does this mean I need to switch to a different one?
Doctor :   is he having any side effect with that dose ?
User :   No I'm not. It just doesn't seem to be working anymore.
Doctor :   in that case, you need a change of medication or an addition of medications to your zoloft dose
Doctor :   are u there ?
Doctor :   it seems that u have moved out of the chat window
Doctor :   please log in if u have any medical query
Doctor :   bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor